|Increase in BP
Dec 8, 2010
Hello Nelson......I have been exercising to try to negate the effects of lipo-hypertrophy. Hovever, when I exercise, even as light as just walking 4-5 x week, I notice that my blood pressure stays in the high normal range (~140/88) and NEVER goes down, even after rest. My heart also contracts very strongly, but not fast and I can feel the pressure in my head. When I stop all exercise(total rest) for about 5-6 days, my pressure finally returns back to 120/70 and my heart beats softly again. Thyroid/endocrine problems? Overtraining? Seems like the exercise is doing the opposite of what it is supposed to do. A cardiology center monitored me for 24 hours and did not find it necessary for me to be on high blood pressure meds. Any suggestions? Meds: videx(@250mg), viread, Isentress. Cholesterol normal. I would like to exercise but it seems it's affecting my BP
| Response from Mr. Vergel
Unless you cannot do it due to resistance and remaining treatment options for HIV, I would talk to your doctor about switching from Videx to another drug. Combining Videx with Viread even at 250 mg per day may be detrimental to the pancreas, CD$ recovery, and increase Viread's toxicity on the kidneys. And having high BP with impaired kidney function is not a great thing.
It is very strange to me that your blood pressure remains elevated 5-6 days after exercise and then it comes down naturally. That is a long time for a raise in BP to stay up. I am not sure what kind of training you are using and if you are over doing it in any way.
It does not hurt to get your thyroid function measured.
You do not mention your weight and height. Losing weight also reduces blood pressure considerably.
So, I assume that your stress test and other heart function tests all came back normal, right?
Here is a simple list of natural ways to reduce your blood pressure: 10 ways to control high blood pressure without medication
If these do not work, I would definitely talk to your doctor about getting on an ACE inhibitor, diuretic, ARB, or other BP medication.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Getting A Tattoo Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Rash After Giving Oral Sex Does It Mean I Have HIV
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Can Oral Thrush Cause Enlarged Lymph Nodes?
- Can You Get Hep B From Dried Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.